Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 102, NWS Pueblo, CO

June 8, 2025El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 8, 2025, 2:17 PM MDT for El Paso County, Teller County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2025, 2:17 PM MDT (20:17 UTC)
Expired
Jun 8, 2025, 2:45 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.3 hours before the alert went out and 448 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
2079 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:07 AM MDT, 3 hours 10 minutes earlier. Its key messages:

  • Showers and thunderstorms expected again today. Best chance over the far southeast plains, along with areas over and adjacent to our southeast mountains. Some strong to severe storms are possible.
  • Scattered afternoon/evening showers and thunderstorms will continue through much of the week, while temperatures remain seasonably warm.
  • Still appears a general trend toward hotter/drier weather is possible from Friday into next weekend, though some storm chances could linger on the plains through the period.
Area forecast discussion, Jun 8, 11:07 AM MDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1107 AM MDT Sun Jun 8 2025

.KEY MESSAGES...

- Showers and thunderstorms expected again today. Best chance
  over the far southeast plains, along with areas over and
  adjacent to our southeast mountains. Some strong to severe
  storms are possible.

- Scattered afternoon/evening showers and thunderstorms will
  continue through much of the week, while temperatures remain
  seasonably warm.

- Still appears a general trend toward hotter/drier weather is
  possible from Friday into next weekend, though some storm
  chances could linger on the plains through the period.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 306 AM MDT Sun Jun 8 2025

Looking aloft, an upper low will continue it's march along the
Canadian border today, moving a broad trough towards the Great Lakes
Region. As a result, a weak cold front will push onto the eastern
plains later this morning as some synoptic energy moves past. High
temperatures won't decrease too much behind the front, with 70s to
low 80s across most of our forecast area. Meanwhile, north-northeast
winds behind the front will turn more easterly by afternoon, giving
us some upsloping along the mountains/plains interface.

There will be two main focus areas for convective development.
First, the highest chance of strong to severe storms will be over
the far southeast portion of the state, where energy from the upper
trough will be maximized along with other severe parameters. Models
are showing anywhere from 1200 to over 2000 J/kg of CAPE by midday,
while bulk shear increases to 25-35 knots, possibly upwards of 40
knots. However, models differ on the best timing and placement of
the forcing, and with relatively dry air in place in our CWA, storms
may mostly fire south and east of our forecast area. Even so, severe
storms could pass through Baca, as well as possibly Las Animas
Counties as they track south late this afternoon into evening.
Meanwhile, our second area of note will be our eastern mountains.
With limited moisture in place, elevated heating surfaces along the
mountains will be the primary targets for storm formation. Even so,
as things drift east a general lack of dynamic support may limit
storm strength. Looking at the chance for marginally strong to
severe storms for a few hours in the early evening, with wind gusts
being the primary impact concern. The area then slowly dries out
overnight, with lows generally remaining in the 40s-50s.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 306 AM MDT Sun Jun 8 2025

Weak northwest flow aloft continues over the area on Monday,
while rather disorganized upper low drifts across AZ into NM.
Should again see scattered afternoon showers/thunderstorms most
locations, though best storm coverage and strength may end up
over the southern half the area, south of Highway 50, where low
level moisture/instability are slightly greater and swrn upper
low could provide some modest upward motion. Low risk of a brief
pulse/low end severe storm over the srn I-25 corridor Mon where
instability is maximized, though shear profiles don't favor
persistent severe convection. Temps Mon change little from
Sunday, with maxes near seasonal averages.

Upper low slides by to the south into TX/OK on Tue, while flow
aloft becomes weak wly over CO. Again, scattered
afternoon/evening storms will be possible, best chances over the
mountains, while plains may end up surpressed as subsidence and
mid-level drying develop on the back side of the upper low over
nrn TX. Max temps will creep upward another few degf, and most
areas will end up a few degf above average by late Tue
afternoon.

Weak wly flow with some embedded upper energy will keep storm
chances going Wed/Thu, then some drier air slowly filters
eastward toward the Continental Divide beginning Fri, as swly
flow aloft increases ahead of deepening West Coast trough. Max
temps will continue to drift upward through the end of the week,
and some 90f readings will likely reappear over the plains. Next
weekend still looks hotter and mainly dry, though at least some
00z model guidance is less aggressive in spreading dry air east
across CO, suggesting storm chances may continue, especially
over the far eastern plains.

&&

.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 1047 AM MDT Sun Jun 8 2025

Cold front has pushed through KCOS and KPUB with winds turning
easterly and becoming intermittently gusty to around 25 kts at
times. Thunderstorms will fire over the mountains around 18z and
drift off into the adjacent plains and the KCOS and KPUB TAF
sites. Greatest probability will be at KCOS during the early
afternoon where will introduce a Tempo group with greatest risk
period from 20z-22z for -TSRA to impact the terminal. KPUB will
see a later window around 22z-02z but probabilities are not as
high so will maintain Prob30 for now. There could be some hail
and gusts up to 50 kts under the isolated stronger cells.
Thunderstorms should pull east of both terminals around 01-02z
though some lingering clouds and a low possibility of showers
could persist overnight though cigs will remain VFR and
confidence in these impacting the terminals is very low. Winds
will increase out of the southeast again on Monday with another
round of afternoon thunderstorms.

KALS will see VFR conditions with some high based convective
build ups which will likely spread gusty west winds up to 30 kts
into the terminal during the late afternoon. Winds will lessen
and swing around from the southeast later this evening with
clearing skies. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...GARBEROGLIO
LONG TERM...PETERSEN
AVIATION...KT
Hazardous weather outlook, Jun 8, 11:12 AM MDT, 3 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1112 AM MDT Sun Jun 8 2025

COZ058>089-093>099-091715-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1112 AM MDT Sun Jun 8 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected over much of the area this
afternoon and evening, and some strong to severe storms will be
possible over the far southeast plains. Though coverage will be
limited, storms that do manage to form over the far southeast
plains of Las Animas and Baca counties are expected to become
strong to severe before moving southeast into Kansas and Oklahoma.
Storms could produce outflow winds up to around 70 mph, hail up
to 2 inches, heavy rainfall and frequent lightning.

Farther west, showers and storms are expected across the
mountains and adjacent plains. Storms will move southeast, but
should weaken as they move into the southeast plains. Some may
become briefly strong to severe, but these storms will be more
sparse in coverage and less likely to persist. Stronger storms
along and west of I-25 could produce outflow winds to 60 mph and
hail up to 1 inch in diameter, along with locally heavy rainfall
and frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Afternoon and evening showers and thunderstorm chances will
continue through the week, before drier conditions return next
weekend. The greatest hazards from any thunderstorms during this
period are expected to be small hail, gusty outflow winds, heavy
rainfall and lightning.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

31/31

In the hours before

Special weather statement, Jun 8, 1:19 PM MDT, 58 minutes before
Special Weather Statement
National Weather Service Pueblo CO
119 PM MDT Sun Jun 8 2025

COZ081-085-081945-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
119 PM MDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES THROUGH 145 PM MDT...

At 118 PM MDT, Doppler radar was tracking a strong thunderstorm over
southwestern Colorado Springs, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Southern Colorado Springs, Fountain, Manitou Springs, Stratmoor, Fort
Carson, Security, Security-Widefield, Peterson Space Force Base, and
Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3879 10496 3885 10494 3887 10462 3867 10471
TIME...MOT...LOC 1918Z 282DEG 18KT 3880 10487

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Simcoe
Special weather statement, Jun 8, 2:06 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
206 PM MDT Sun Jun 8 2025

COZ081-084-085-082030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
206 PM MDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 230 PM MDT...

At 206 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 19 miles northwest of Colorado Springs, moving east
at 25 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Woodland Park, Air Force Academy, Green Mountain Falls, Crystola, and
Chipita Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3896 10517 3902 10517 3907 10489 3891 10489
TIME...MOT...LOC 2006Z 268DEG 22KT 3899 10512

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 1:19 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jun 8, 2:06 PM MDTSpecial Weather StatementPUBTeller24 min
Jun 8, 2:42 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller21 min
Jun 8, 3:24 PM MDTSpecial Weather StatementPUBTeller36 min
Jun 8, 3:57 PM MDTSpecial Weather StatementPUBCuster33 min
Jun 8, 4:04 PM MDTSevere Thunderstorm WarningPUBCuster26 min
Jun 8, 4:37 PM MDTSpecial Weather StatementPUBCuster38 min
Jun 8, 4:53 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano37 min
Jun 8, 5:02 PM MDTSpecial Weather StatementPUBTeller28 min
Jun 8, 5:14 PM MDTSevere Thunderstorm WarningPUBCuster, Huerfano31 min
Jun 8, 5:46 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jun 8, 5:51 PM MDTSpecial Weather StatementPUBHuerfano24 min
Jun 8, 5:52 PM MDTSpecial Weather StatementPUBCuster38 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.